Back issues No.2 - 2004 / Case Report  
 
 

Full Text PDF

 

Chronic Radiodermatitis Following Percutaneous Coronary Interventions
Jung-Yi Chan , Chia-Yu Chu
Dermatol Sinica 22 : 148-152, 2004

The incidence of radiodermatitis after percutaneous coronary interventions is rising with the increasing number and complexity of these procedures. This is a case report of a male patient with 3-vessel coronary artery disease in whom chronic radiodermatitis developed following four difficult and prolonged coronary interventions. The skin eruption was characterized by a well-demarcated, atrophic, rectangular plaque presenting as mottled hyper-and hypopigmentation with telangiectasia. Generally, the skin lesions can appear several weeks to a decade after the procedure. The variable onset of these clinical features renders the association with previous angiographic procedures difficult. Even though the risk of radiation injury in most of the patients undergoing cardiac catheterization is low, the potential for radiodermatitis should not be ignored, especially in patients receiving interventional and complicated procedures.

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128